MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS HEALON ENDOCOAT; OVDS

ABBOTT MEDICAL OPTICS HEALON ENDOCOAT; OVDS
Model Number VT585U
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot number not provided.Expiration date and complete unique identifier (udi#): unknown as the lot number was not provided.Implant and explant dates: if explanted, give date: not applicable as this is not an implantable device.Device manufacture date(s): unknown, because the lot number was not provided.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that during surgery the cannula of the viscoelastic healon endocoat, spit out a few metal fragments into the anterior chamber of the patient's eye.The surgeon was able to remove them via irrigation/aspiration (i&a) procedure.The patient was reported being fine post operatively.No further information was provided.
 
Additional Manufacturer Narrative
Date of this report: in the initial mdr, an incorrect date (9/6/2016) was entered.The correct date of the report is 09/07/2016.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information revealed the lot number of the device therefore the following fields were updated: model #/lot #.Lot #: 025883.Expiration date: 07/31/2017.(b)(4).Device manufacture date: 08/06/2015.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 12/12/2016.Device returned to manufacturer? yes.Device evaluation: the device was returned at the manufacturing site for evaluation.Visual inspection of the returned syringe and its contents could not confirm the presence of particulates within the solution.No particulates were returned for evaluation.The needle of the cannula was observed bent.The customer's reported complaint could not be verified.Retain product testing: the retained product was not evaluated as there was no inventory left for this lot.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this lot number have been received.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
HEALON ENDOCOAT
Common Device Name
OVDS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5934974
Report Number3004750704-2016-00018
Device Sequence Number16275983
Product Code LZP
UDI-Device Identifier05050474547063
UDI-Public(01)05050474547063(17)150227(10)NA
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P110007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/31/2017
Device Model NumberVT585U
Device Catalogue NumberVT585U
Device Lot Number025883
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/15/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date09/07/2016
Supplement Report FDA Received Date09/08/2016
12/13/2016
01/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1